MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged that the patient experienced an unspecified blood glucose (bg) level, initiated a 911/emergency protocol and was treated in the emergency room (er) by a healthcare provider on the same date with no reported additional symptoms associated with an alleged inaccurate delivery.The patient reported that they were seen in the er due to the pump allegedly not working.Information about the type of treatment received could not be obtained.It could not be determined whether or not the patient continued pump therapy.Troubleshooting with customer technical support (cts) could not be completed therefore the unspecified pump issue could not be confirmed.Follow-up calls from cts s were made to attempt to contact the patient but contact was unsuccessful and no additional information was obtained.If additional information is obtained, a follow-up report will be sent.This complaint is being reported based on the allegation that the patient experienced an adverse event requiring an initiation of a medical intervention and the pump could not be ruled out as a contributing factor.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 08-may-2018 with the following findings: the total daily doses of insulin appeared to be inaccurate due to the date being incorrectly set on the pump.The recorded total daily doses added up to the user's programmed basal rates.The pump passed a delivery accuracy test.The alleged issue could not be duplicated.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7156298
Report Number2531779-2017-29504
Device Sequence Number63563
Product Code LZG
UDI-Device Identifier10840406101010
UDI-Public10840406101010
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age8 MO
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date12/30/2017
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age20 YR